Skip to main content

Is Abilify usually dosed in the morning due to insomnia issues?

10 Answers

WildcatVet 22 Aug 2016

Hi, ty! I took mine at night because it made me slightly drowsy and I slept much better.

Votes: +0
Factfinder227 22 Aug 2016

Abilify can in SOME people cause insomnia. Others it may cause drowsiness. I take it in the morning because of that very fact. I still have sleep disturbances occasionally. For me I would never take it at night. I hope this helps.

Votes: +1
MLangen182 27 Aug 2016

I've been taking mine, 10 mg, just before bed and have been falling asleep right away and sleeping about 8 hours without waking up

Votes: +0
catdecorator 15 Sep 2016

I work nights. 8pm to 6am so I fall asleep about 730am and am up by 11 or 12 and I take it then. And about 2 hours later it'll make me sleepy,so I take a nap around 3pm and my naps are amazing. I feel so much more rested. So I'm thinking about taking it when I get off work at 6AM, cause by the time I'm ready to sleep it'll help me. Cause one of my issues is I can't sleep more then 3 hours. I stated taking it in the morning cause I loozed at it as a happy pill and thought well I need it while awake to help me to do things. I've only had 4 doses so far. But starting Friday morning I'm taking it at 6am.today I took it at 11am. So I'll be talking it 20 hours layer instead of 24 hours later. That will be ok right.. I've noticed a more positive thinking. But can't wait for full effects. To get out and about with my husband,start cleaning my house,less aniexty.

Votes: +0
collegestudent96 13 Oct 2017

I have been taking Abilify for a little over a week now. It causes me drowsiness while at the same time energy. Yesterday I woke up at 2:30 a.m. and couldn't fall back asleep. Last night I woke up around 5:30. I'm thinking to switching to morning doses or decreasing my dose. I have struggled with insomnia in the past while taking antidepressants/antianxiety meds. I hope this drug works for me because it has seemed to calm my anxiety a lot. The only problem is that it doesn't allow me to sleep. I'm wondering if there is another mood stabilizer that is more sedating? I tried taking Seroquel for sleep, but it made me feel depressed.

Votes: +1
WildcatVet 13 Oct 2017

Mood stabilizers are not particularly effect for sleep issues, but there are two atypical antidepressants (not SSRI, SNRI, or TCA's) which are commonly prescribed off label for their sedative effects. You might look into trazodone or Remeron.
https://www.drugs.com/remeron.html
https://www.drugs.com/trazodone.html

Kfaggion 31 Jan 2018

Help... does this get better over time? I recently was weaned off Effexor and replaced with abilify. I was told by dr to take st night. I have insomnia since day 3. Im lucky to sleep 4 or 5 hrs a day of sleep and its effecting my job

WildcatVet 31 Jan 2018

Hi, Kfaggion! You should let your doctor know, but this is a common side effect when starting Abilify and generally resolves after a few days to a week or so. If not, you might be better off taking it in the morning.

"Very common (10% or more): Agitation (up to 19%), insomnia (up to 18%), anxiety (up to 17%), restlessness (up to 12%)"

So, consult with your doctor for her/his professional advice.

WildcatVet 31 Jan 2018

Hi, Kfaggion! You should let your doctor know, but this is a common side effect when starting Abilify and generally resolves after a few days to a week or so. If not, you might be better off taking it in the morning.

"Very common (10% or more): Agitation (up to 19%), insomnia (up to 18%), anxiety (up to 17%), restlessness (up to 12%)"

So, consult with your doctor for her/his professional advice.

janfwill 29 Mar 2018

I was put on it in april 2018 and only lasted 3 weeks.I was only getting 2 hours sleep but woke up with so much energy I was walking the dog for hours at 5 in the morning.I also lost a stone as it stopped me eating.I was not told to try taking it in the morning which I would have tried I was put on olanzapine which had horrific side effects.Had to come off sulpiride which I was well on for over 30 years because of high prolactin.Back on it as nothing else made me well.I will probably have to take medication to lower prolactin.

2mrsherring 1 Jun 2018

I am in my 3rd week using abilify at night and have started waking up at 3 am regularly and can't return to sleep. Was warned of this so tomorrow will switch to morning doses and hopefully get some sleep at night like I should...

Votes: +0
Dory777 6 Jun 2018

I started taking Abilify 6 days ago, it keeps me up at night. Sometimes I can't even fall asleep. When I do, I'm up like every hour. I'm either going to take a half or start taking it in the morning.

Votes: +0
Lwhite6185 1 Sep 2018

I've been taking 2mg at night for for the last week. Every night since starting I haven't been able to fall asleep until 2-5am. I am trying mornings beginning now

Votes: +0
Biacanada 4 May 2019

I started taking 2mg before bed about 2 weeks ago and the last few night I've been waking up at 3am wide awake. I will switch to morning vs to see if it helps. It's funny because I've been on Cipralex for 10 years and it's always been amazing to make me fall asleep and stay sleep.

Votes: +0
Cristina90 25 Jun 2020

I talk to my GP, and she said try taking the abilify at night. I been taking the abilify in the morning but i find myself sleepy in the morning. The reason of changing to night time. I'm looking to get a car and continue driving. So she said take at night as it will make you sleepy. Yesterday was first time taking at night, the whole day today I felt not good. Is this because my body and mind is getting use to me taking at night instead in the morning?

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.